MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10933805
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "intravenous tubing would not prime." an incomplete date of event of (b)(6) 2019 was provided.It was reported that the event occurred in pediatric icu (picu).There was no delay in patient therapy.
 
Additional Manufacturer Narrative
The customer¿s medwatch report of intravenous tubing that would not prime was confirmed.Visual inspection observed that the set's check valve was in its correct location on the set but was upside down.Clear liquid was observed in the set¿s drip chamber and the first twenty inches of tubing.Functional gravity testing was met with an occlusion due to the upside down check valve component.The root cause of the incorrectly installed check valve was due to a manufacturing assembly error.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Functional testing was performed by filling a lab iv bag with blue-dyed water and attaching the returned used disposable set allowing fluid to flow through the set via gravity.It was observed that the set would not prime past the check valve.The root cause was due to a manufacturing assembly error.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "intravenous tubing would not prime." an incomplete date of event of xx-(b)(6) 2019 was provided.It was reported that the event occurred in pediatric icu (picu).There was no delay in patient therapy.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9200375
Report Number9616066-2019-02916
Device Sequence Number3146759
Product Code FPA
UDI-Device Identifier07613203019088
UDI-Public7613203019088
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10933805
Device Catalogue Number10933805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10ML SYRINGE, TD (B)(6) 2019.